I am sixteen and have severe depression to the point where all i think about is dying, i also have high anxiety. my doctor has prescribed prozac at 10mg and i have not yet taken it. my parents are completely against the idea and refuse to pay for my medication. i also have been in therapy with multiple therapists and nothing has really helped. i just need some advice from people who have taken it, because i know that will affect the rest of my life.
3 Sep 2011
Hey 16, look at the answers that the 14 yr old ask, Cami is her name, "is prozac ok to take at 14", read about prozac, do your research, this is a good place to start, good luck in your choices for the rest of your life! I'm new on here and not real sure of how to navigate around. Hope this helps you, search the word prozac, read, read, read!!!
3 Sep 2011
Although you are young to be starting out on anti d's,prozac is probably the best one to go for,i was on it a while back and had little to no side effects.
I would try get your parents on board with you taking the meds though as it states in prozac side effects and info that people under the age of 18 may experience more side effects than those who are older,also it says thoughts of suicide or harming yourself can increase while first starting the med so it would be a good idea to have at least one of your parents keeping an eye on your behaviour while you are starting out. If your doc recommends you try this med and you have already tried the therapy with no relief than often meds is the only way to help you stabilise your mood. Give talking to your parents another go,explain to them how you feel,they are only trying to protect you,so they need to know exactly whats going on in your head thats makin you feel so sad,does that make sense??
Post anytime,we are all here to help in any way we can,let us know how you get on or what you decide.
Best of look whatever it is my friend!
3 Sep 2011
Hi blanked. Well, prozac is a tried and true medication as I tend to call it. Many people do very well on this drug. Minimal side-effects.Its been around for many years. I might suggest that your doctor contact your parents and try and explain how things are for you. That might be helpfull to you as well as your parents. Can't add on much more as that hubbycare and puckiemull covered your question well.best to you.
3 Sep 2011
If your doctor is a physciatrist, & you have been honest with him/her, I would try what they prescribe. We certainly don't want you to try suicide. A lot of times it doesn't work, & the person ends up worse off then if they didn't try it in the first place. I know of this first hand since my husband is a bipolar manic depressive. He was depressed at 16, your age, & tried suicide. It didn't work. He was not properly diagnosed until after many any years & many suicide attempts. He has been on Zoloft for 8 years now & recently Wellburtirn was added, & he is a changed person. I do know at one point in time he told me they put him on prozac & it made him feel suicidal, but that isn't true for eveyone. As I have said, If this is what your doctor has ordered then I think with his/her guidance you should try it. Maybe try to expalin to Mom & Dad exactly how you feel. If this doesn't work then talk to your doctor.
I know this is a Holiday weekend & no one is in until Tuesday, but hang in there. Stay on the site for support. We'll try to be here for you too. Now they do upgrades on Holidays I guess figuring a lot of people don't get on because their lives are busy on those days., but please don't do anything to hurt yourself. We all care...
- Prozac Information for Consumers
- Prozac Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prozac (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
i was diagnosed with anxiety and depression about 17 yrs ago. i took xanax for anxiety and prozac for depression. im now 37yrs old and have gone to ...
2 answers • 15 May 2010
I have been on Prozac for about 10 years for depression and anxiety. In the past year or so my depression symptoms have started to return and my ...
7 answers • 11 Sep 2012
I was on 20 mg of citalopram for 9 weeks, starting getting bad headaches for 2 weeks and anxious. Per doctor, tapered down to 10 mg for 4 days and ...
2 answers • 24 Feb 2013
... generalized anxiety, and really bad OCD! The cymbalta made me more depressed on 90mg+. I took Prozac a few years ago but couldn't take more ...
1 answer • 27 Mar 2014
... week then up it to 20. Im not feeling any side effects. The doctor said i might feel trembly and what not, is it because its the first day i dont ...
4 answers • 25 Feb 2015